Alert archive / California / Wind Advisories in 2025

Wind Advisory 22, NWS Reno, NV

December 16, 20259 counties in California; 6 counties in Nevada

NWS Reno, NV issued this wind advisory at Dec 16, 2025, 2:15 AM PST for 9 counties in California; 6 counties in Nevada. It took effect at Dec 16, 2025, 10:00 PM PST. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
Dec 16, 2025, 2:15 AM PST (10:15 UTC)
In effect from
Dec 16, 2025, 10:00 PM PST
Expired
Dec 17, 2025, 4:00 PM PST
In force
18 hr
Issued by
NWS Reno, NV

Counties Alpine County, CA, El Dorado County, CA, Lassen County, CA, Modoc County, CA, Mono County, CA, Nevada County, CA, Placer County, CA, Plumas County, CA, Sierra County, CA, Churchill County, NV, Douglas County, NV, Lyon County, NV, Pershing County, NV, Storey County, NV, Washoe County, NV

The radar

The Reno radar (KRGX), 41 km from the middle of the area, began a volume at 10:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 00:00Z, 10.3 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 00:00Z on 2025-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 00:00Z on 2025-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3268 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
122 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

865 
WWUS75 KREV 161015
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
215 AM PST Tue Dec 16 2025

CAZ072-NVZ002-171200-
/O.CAN.KREV.LW.Y.0042.251217T0600Z-251217T2100Z/
/O.NEW.KREV.WI.Y.0022.251217T0600Z-251218T0000Z/
Greater Lake Tahoe Area-Greater Lake Tahoe Area-
Including the cities of Glenbrook, Stateline, South Lake Tahoe,
Truckee, Tahoe City, Incline Village, and Markleeville
215 AM PST Tue Dec 16 2025

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST 
WEDNESDAY...
...LAKE WIND ADVISORY IS CANCELLED...

* WHAT...Southwest winds 20 to 30 mph with gusts up to 45 mph in 
  lower valleys and gusts up to 100 mph along the Sierra crest. For 
  Lake Tahoe, southwest winds 25 to 30 mph with gusts up to 45 mph 
  and waves 2 to 4 feet.

* WHERE...Greater Lake Tahoe Area.

* WHEN...From 10 PM this evening to 4 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ070-071-NVZ003>005-171200-
/O.NEW.KREV.WI.Y.0022.251217T0600Z-251218T0000Z/
Surprise Valley California-Lassen-Eastern Plumas-Eastern Sierra
Counties-Greater Reno-Carson City-Minden Area-Western Nevada
Basin and Range including Pyramid Lake-Northern Washoe County-
Including the cities of Nixon, Sparks, Verdi, Loyalton, Empire,
Cedarville, Fort Bidwell, Fernley, Imlay, Susanville, Virginia
City, Portola, Silver Springs, Fallon, Westwood, Gardnerville,
Gerlach, Eagleville, Sierraville, and Lovelock
215 AM PST Tue Dec 16 2025

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST 
WEDNESDAY...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph. Wind 
  prone areas may see gusts of 50 to 60 mph. For Pyramid Lake, 
  southwest winds 20 to 25 mph gusting 35 to 45 mph.

* WHERE...In California, Lassen-Eastern Plumas-Eastern Sierra 
  Counties and Surprise Valley California. In Nevada, Northern 
  Washoe County, Western Nevada Basin and Range including Pyramid 
  Lake, and Greater Reno-Carson City-Minden Area.

* WHEN...From 10 PM this evening to 4 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds may knock down burned trees in the 
  Davis Fire burn area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JC
3 follow-up statements
153 
WWUS75 KREV 170858
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
1258 AM PST Wed Dec 17 2025

CAZ070>072-NVZ002>005-180000-
/O.CON.KREV.WI.Y.0022.000000T0000Z-251218T0000Z/
Surprise Valley California-Lassen-Eastern Plumas-Eastern Sierra
Counties-Greater Lake Tahoe Area-Greater Lake Tahoe Area-Greater
Reno-Carson City-Minden Area-Western Nevada Basin and Range
including Pyramid Lake-Northern Washoe County-
Including the cities of Cedarville, Lovelock, Truckee, Virginia
City, Sierraville, Silver Springs, Gardnerville, Nixon,
Stateline, Sparks, South Lake Tahoe, Eagleville, Loyalton,
Susanville, Gerlach, Empire, Markleeville, Westwood, Fort
Bidwell, Fernley, Portola, Glenbrook, Incline Village, Verdi,
Fallon, Imlay, and Tahoe City
1258 AM PST Wed Dec 17 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph. Wind 
  prone areas may see gusts of 50 to 70 mph and Sierra ridges may 
  see gusts up to 100 mph. For Lake Tahoe, southwest winds 25 to 30 
  mph with gusts up to 45 mph and waves 2 to 5 feet. For Pyramid 
  Lake, southwest winds 20 to 25 mph gusting 35 to 45 mph and waves 
  3 to 5 feet.

* WHERE...Greater Lake Tahoe Area, Surprise Valley California, 
  Lassen-Eastern Plumas-Eastern Sierra Counties, Greater Reno-Carson 
  City-Minden Area, Western Nevada Basin and Range including Pyramid 
  Lake, and Northern Washoe County.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds may knock down burned trees in the 
  Davis Fire burn area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Now is the time to secure loose outdoor items such as patio 
furniture, holiday decorations, and trash cans before winds increase 
which could blow these items away. The best thing to do is prepare 
ahead of time by making sure you have extra food and water on hand, 
flashlights with spare batteries and/or candles in the event of a 
power outage.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

JC
037 
WWUS75 KREV 171219
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
419 AM PST Wed Dec 17 2025

CAZ073-180000-
/O.EXA.KREV.WI.Y.0022.000000T0000Z-251218T0000Z/
Mono County-
Including the cities of Bridgeport, Mammoth Lakes, Lee Vining,
and Coleville
419 AM PST Wed Dec 17 2025

...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...West winds 20 to 30 mph with gusts up to 50 mph. Wind prone 
  canyons along US-395 may see gusts up to 70 mph.

* WHERE...Mono County.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds may blow away loose outdoor items such as patio furniture, 
holiday decorations, and trash cans. Make sure you have extra food 
and water on hand, flashlights with spare batteries and/or candles 
in the event of a power outage.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

CAZ070>072-NVZ002>005-180000-
/O.CON.KREV.WI.Y.0022.000000T0000Z-251218T0000Z/
Surprise Valley California-Lassen-Eastern Plumas-Eastern Sierra
Counties-Greater Lake Tahoe Area-Greater Lake Tahoe Area-Greater
Reno-Carson City-Minden Area-Western Nevada Basin and Range
including Pyramid Lake-Northern Washoe County-
Including the cities of Eagleville, Incline Village, Westwood,
Sparks, Tahoe City, Verdi, Portola, Empire, Nixon, Truckee,
Virginia City, Gerlach, Fallon, Susanville, Silver Springs,
Cedarville, Loyalton, Markleeville, Imlay, Fort Bidwell, Fernley,
Lovelock, South Lake Tahoe, Glenbrook, Sierraville, Gardnerville,
and Stateline
419 AM PST Wed Dec 17 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON...

* WHAT...Southwest winds 20 to 30 mph with gusts 40 to 50 mph. Wind 
  prone areas may see gusts of 50 to 70 mph and Sierra ridges may 
  see gusts up to 100 mph. For Lake Tahoe, southwest winds 25 to 30 
  mph with gusts up to 45 mph and waves 2 to 5 feet. For Pyramid 
  Lake, southwest winds 20 to 25 mph gusting 35 to 45 mph and waves 
  3 to 5 feet.

* WHERE...Greater Lake Tahoe Area, Surprise Valley California, 
  Lassen-Eastern Plumas-Eastern Sierra Counties, Greater Reno-Carson 
  City-Minden Area, Western Nevada Basin and Range including Pyramid 
  Lake, and Northern Washoe County.

* WHEN...Until 4 PM PST this afternoon.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...Winds may knock down burned trees in the 
  Davis Fire burn area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds may blow away loose outdoor items such as patio furniture, 
holiday decorations, and trash cans. Make sure you have extra food 
and water on hand, flashlights with spare batteries and/or candles 
in the event of a power outage.

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

&&

$$

TF
225 
WWUS75 KREV 180008
NPWREV

URGENT - WEATHER MESSAGE
National Weather Service Reno NV
408 PM PST Wed Dec 17 2025

CAZ070>073-NVZ002>005-180115-
/O.EXP.KREV.WI.Y.0022.000000T0000Z-251218T0000Z/
Surprise Valley California-Lassen-Eastern Plumas-Eastern Sierra
Counties-Greater Lake Tahoe Area-Mono County-Greater Lake Tahoe
Area-Greater Reno-Carson City-Minden Area-Western Nevada Basin
and Range including Pyramid Lake-Northern Washoe County-
Including the cities of Portola, Markleeville, Truckee, Fallon,
Gerlach, Bridgeport, Empire, Glenbrook, Fort Bidwell, Westwood,
Loyalton, Coleville, Incline Village, South Lake Tahoe, Imlay,
Nixon, Gardnerville, Mammoth Lakes, Verdi, Eagleville, Fernley,
Lee Vining, Tahoe City, Sparks, Stateline, Virginia City,
Cedarville, Susanville, Sierraville, Lovelock, and Silver Springs
408 PM PST Wed Dec 17 2025

...WIND ADVISORY HAS EXPIRED...

The threat has ended.

$$

CJ

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Reno, NV wrote its last area forecast discussion before this wind advisory went out at Dec 15, 2:18 PM PST, 11 hours 57 minutes earlier. Its key messages:

  • * Chances of rain and high elevation snow increase across the Sierra and far NW Nevada Tuesday afternoon into Wednesday. * Gusty winds may impact recreation and travel on Wednesday with elevated fire concerns in southern Mono County. * Periods of gusty winds, rain and mountain snow possible late this week into early next week.
Area forecast discussion, Dec 15, 2:18 PM PST, 11 hours 57 minutes before
Area Forecast Discussion
National Weather Service Reno NV
218 PM PST Mon Dec 15 2025

.KEY MESSAGES...

* Chances of rain and high elevation snow increase across the Sierra
  and far NW Nevada Tuesday afternoon into Wednesday.

* Gusty winds may impact recreation and travel on Wednesday with
  elevated fire concerns in southern Mono County.

* Periods of gusty winds, rain and mountain snow possible late
  this week into early next week.

&&

.DISCUSSION...

Our much awaited pattern change is expected to unfold this week as
dampening high pressure allows the storm track to dip southward
towards the region. We'll still be on the southern periphery of the
storm track so a bulk of the rain and snow will stay north and west
of the region, but a couple trough passages will bring periods of
light rain and mountain snow this week.

The first opportunity for rain and snow will be Tuesday afternoon
through Wednesday morning as transient low pressure increases shower
chances to 60-90% from the Tahoe Basin towards the Oregon border.
Showers likely spill into far NW Nevada Wednesday morning, so don't
be surprised to see light rain across the Greater Reno-Carson-Minden
area during the AM commute. Snow levels will remain above 9-10k
feet, which would confine snowfall (dusting to 4") to highest Sierra
peaks.

Winds also begin to intensify along Sierra ridges Tuesday night with
gusts reaching/exceeding 100 mph by Wednesday morning. Enhanced
winds aloft are transported to the surface Wednesday afternoon,
resulting in SW/W gusts of 35-45 mph across lower valleys with wind
prone locales seeing gusts upwards of 60 mph. Be prepared for choppy
lakes, aviation impacts, and crosswind driving hazards along north-
to-south oriented roadways such as I-580, US-395, and US-95. Low-end
fire weather concerns will also exist across lower elevations of
southern Mono County where RH reductions to near 30% are expected.

A second trough passage is slated for Friday, bringing renewed wind
impacts and nearly identical shower chances as its predecessor. The
weather pattern becomes zonal over the weekend, which will keep
moisture directed into the region and support periods of rain and
snow through the weekend. Ensembles advertise unsettled weather to
continue into next week with more organized storms impacting the
region, which increases the likelihood of holiday travel
disruptions leading up to Christmas.

-Salas

&&

.AVIATION...

FG/FZFG and reduced VIS/CIGS continue to be the main concern for
Tahoe terminals, especially at KTVL where fog has proven to be
more persistent. Fog may return to the KTRK/KTVL tonight into
Tuesday morning, otherwise VFR conditions persist through Tuesday
morning.

Increasing winds and shower chances are expected Tuesday afternoon
into Wednesday.

-Salas

&&

.REV Watches/Warnings/Advisories...
NV...Lake Wind Advisory from 10 PM Tuesday to 1 PM PST Wednesday
     NVZ002.

CA...Lake Wind Advisory from 10 PM Tuesday to 1 PM PST Wednesday
     CAZ072.

&&

Nearby

Wind Advisories in California, 2025Wind Advisories in Nevada, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.